Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 69, NWS Nashville, TN

June 9, 1997Lincoln County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 9, 1997, 3:52 AM CDT for Lincoln County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1997, 3:52 AM CDT (08:52 UTC)
Expired
Jun 9, 1997, 7:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 090849
FFWBNA
TNC103-091200-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CDT MON JUN 9 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  700 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...LINCOLN COUNTY
 
LOCALLY HEAVY RAINFALL CONTINUES TO FALL OVER PARTS OF LINCOLN
COUNTY...AND OVERNIGHT STORM TOTALS ARE ESTIMATED TO BE NEAR 2.5
INCHES IN AREAS ALONG HIGHWAY 64 BETWEEN FAYETTEVILLE AND THE GILES
COUNTY LINE.  ANY ADDITIONAL HEAVY RAINS EARLY THIS MORNING WILL
CREATE AN IMMEDIATE THREAT FOR FLASH FLOODING.
 
FLASH FLOOD PROBLEMS HAVE ALREADY BEEN REPORTED IN NEARBY GILES
AND WAYNE COUNTIES TONIGHT.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:02 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 9, 2:02 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 AM CDT MON JUN 9 1997

RAIN OVER SRN AND ERN AREAS APPEARS TO BE DIMINISHING, BUT ONLY
AFTER DUMPING SOME HIGH TOTALS (ESTIMATED ABV 2 INCHES) OVER PARTS
OF OUR SWRN COUNTIES. NORTH AND WEST OF THE RAIN AREA, PATCHY
DENSE FOG HAS BEEN OBSERVED WHERE THIN SPOTS OCCUR IN THE CLOUDS.
MIGHT WANT TO MENTION PATCHY DENSE FOG FOR EARLY THIS MORNING IN
THESE AREAS (INCLUDING THE BNA VCNTY), AS TEMPS APPEAR TO BE IN
LOVE WITH THE DWPTS TONIGHT.

OVERALL, CURRENT FCST LOOKS GOOD. HOWEVER, ETA PAINTS A DIFFERENT
PICTURE THAN ANY OF THE OTHER MODELS AFTER 30 HRS, ESPECIALLY
IN REGARDS TO THE RETURN OF DEEP MOISTURE FROM THE SOUTH. AM NOT SURE
WHY, SINCE ALL MODELS DEVELOP UPPER TROF OVER LOWER MS VALLEY ON TUE
AND FLOW BCMS SWLY OVER OUR REGION. THUS,WUD LEAN MORE HEAVILY TOWARD
NGM AND AVN SOLUTIONS (ESPECIALLY THE WETTER NGM) AND WUD PROBABLY GO
WITH A GOOD CHC FOR RAIN OVER THE WRN 1/2 OF OUR AREA FOR TUE AND
BUMP POPS UP JUST A TAD.  OTHERWISE, FCST SHOULD REQUIRE LITTLE CHANGE.
<<
BNA 77/61/74/62 3355

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:38 AM CDTFlash Flood WarningOHXGiles, Lawrence4 hr
Jun 9, 2:10 AM CDTFlash Flood WarningOHXWayne3 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.